Please use this identifier to cite or link to this item:
Title: Absolute magnitude and kinematics of Barium stars
Author: Gómez, A. E.
Luri Carrascoso, Xavier
Grenier, S.
Prévot, L.
Mennessier, M. O.
Figueras Siñol, Francesca
Torra Roca, Jorge
Keywords: Estels
Cinemàtica galàctica
Estadística matemàtica
Galactic kinematics
Mathematical statistics
Issue Date: 20-Mar-1997
Publisher: EDP Sciences
Abstract: The absolute magnitude of barium stars has been obtained from kinematical data using a new algorithm based on the maximum-likelihood principle. The method allows to separate a sample into groups characterized by different mean absolute magnitudes, kinematics and z-scale heights. It also takes into account, simultaneously, the censorship in the sample and the errors on the observables. The method has been applied to a sample of 318 barium stars. Four groups have been detected. Three of them show a kinematical behaviour corresponding to disk population stars. The fourth group contains stars with halo kinematics. The luminosities of the disk population groups spread a large range. The intrinsically brightest one (M_v_=-1.5mag, σ_M_=0.5mag) seems to be an inhomogeneous group containing barium binaries as well as AGB single stars. The most numerous group (about 150 stars) has a mean absolute magnitude corresponding to stars in the red giant branch (M_v_=0.9mag, σ_M_=0.8mag). The third group contains barium dwarfs, the obtained mean absolute magnitude is characteristic of stars on the main sequence or on the subgiant branch (M_v_=3.3mag, σ_M_=0.5mag). The obtained mean luminosities as well as the kinematical results are compatible with an evolutionary link between barium dwarfs and classical barium giants. The highly luminous group is not linked with these last two groups. More high-resolution spectroscopic data will be necessary in order to better discriminate between barium and non-barium stars.
Note: Reproducció del document publicat a:
It is part of: Astronomy & Astrophysics, 1997, vol. 319, num. 3, p. 881-885
ISSN: 0004-6361
Appears in Collections:Articles publicats en revistes (Física Quàntica i Astrofísica)

Files in This Item:
File Description SizeFormat 
121509.pdf68.65 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.